Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

June 21, 2012Monroe County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 21, 2012, 9:25 PM EDT for Monroe County, West Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 9:25 PM EDT (01:25 UTC)
Expired
Jun 21, 2012, 10:30 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA

County Monroe County, WV

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WWUS81 KRNK 220126
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT THU JUN 21 2012

WVZ044-045-220230-
GREENBRIER WV-MONROE WV-
925 PM EDT THU JUN 21 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTH CENTRAL GREENBRIER AND CENTRAL MONROE COUNTIES
 UNTIL 1030 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR UNION...MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOLFCREEK AROUND 930 PM EDT.
  UNION AND LAUREL BRANCH AROUND 935 PM EDT.
  PICKAWAY AROUND 940 PM EDT.
  HOLLYWOOD AROUND 950 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3753 8045 3754 8066 3768 8066 3770 8042
TIME...MOT...LOC 0125Z 267DEG 15KT 3761 8058 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 8:11 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 21, 8:11 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT THU JUN 21 2012

.SYNOPSIS...
THE INFLUENCE OF HIGH PRESSURE WILL CONTINUE ACROSS
THE REGION THROUGH THE OVERNIGHT HOURS. ON FRIDAY...A COLD FRONT
WILL SWEEP ACROSS THE AREA BRINGING A GREATER CHANCE OF SHOWERS
AND STORMS FOR A GREATER PERCENTAGE OF THE REGION. HIGH PRESSURE
WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT
APPROACHES ON MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 740 PM EDT THURSDAY...

A FEW STORMS HAD PULSED UP LATE THIS AFTERNOON INTO THE EVENING
PRODUCING STRONG WINDS AT THE LYH AIRPORT. BEST CONCENTRATION OF
STORMS RESIDES ACROSS THE MTN EMPIRE OF SW VA INTO SRN WV...BUT
EXPECT A WEAKENING TREND AS WE HEAD THROUGH THE EVENING. AMPLE
MOISTURE REMAINS WITH ENOUGH INSTABILITY AND OUTFLOW BOUNDARIES
OVERNIGHT IN THE WEST TO KEEP SLIGHT CHANCE POPS AFTER MIDNIGHT.
FRONTAL BOUNDARY APPROACHED TOWARD MORNING AND POPS TO INCREASE BY
12Z FRIDAY OVER THE MTNS OF WV. NOT TOO MANY OTHER CHANGES TO THE
FORECAST EXCEPT ADJUSTING SKY COVERAGE WITH SHOWERS.

PREVIOUS DISCUSSION...

PRECIPITATION SHOULD BEGIN TO RETURN TO THE
REGION BY EARLY FRIDAY MORNING IN FOR FORM OF ISOLATED SHOWERS.
THESE WILL BE CONFINED TO PRIMARILY SOUTHEAST WEST VIRGINIA AND
NEIGHBORING COUNTIES OF SOUTHWEST VIRGINIA. THIS PRECIPITATION
WILL BE IN ADVANCE OF AN APPROACHING COLD FRONT. THIS FRONT WILL
CROSS THE REGION TOMORROW...WITH COVERAGE GREATEST ACROSS THE
MOUNTAINS. WILL HAVE POPS RANGING FROM 60 TO 70 PERCENT THERE. THE
DAY 2 CONVECTIVE OUTLOOK HAS THE AREA IN GENERAL THUNDER ON
FRIDAY...BUT THE SLIGHT CHANCE FOR SEVERE WEATHER IS NOT TOO FAR
TO OUR NORTHEAST. CANNOT RULE OUT A FEW ISOLATED SEVERE STORMS
WITH THE PASSAGE OF THE FRONT...ESPECIALLY ACROSS THE NORTHERN
SECTIONS OF THE REGION. INCREASED CLOUDS AND A GREATER ABUNDANCE
OF SHOWERS AND STORMS WILL HELP KEEP TEMPERATURES A BIT COOLER
THAN THOSE REALIZED TODAY. STILL...LOWER 90S ARE EXPECTED EAST OF
THE CREST OF THE BLUE RIDGE...WITH MID TO UPPER 80S IN THE
MOUNTAINS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 340 PM EDT THURSDAY...

FRONT WILL EXIT THE COUNTY WARNING AREA IN THE EVENING WITH MOST OF
THE PRECIPIATION ENDING DURING THE EARLY MORNING HOURS SATURDAY.

WEAK HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL LOWER SURFACE
DEW POINTS AND PRECIPITABLE WATER VALUES...BUT 850 MB TEMPERATURES
ONLY DROP BACK INTO THE +16 TO +18 RANGE.

AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY ENOUGH SOUTHEAST
LOW LEVEL WINDS DEVELOP TO MAINTAIN A PROBABILITY OF PRECIPITATION
ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE.

USED MAV NUMBERS AS GUIADANCE FOR HIGHS AND LOWS THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...

AS OF 115 PM EDT THURSDAY...

MODELS IN GOOD AGREEMENT DRAGGINK WEAK FRONT THROUGH THE APPALACHIAN
REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL
AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG
RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD
FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH
DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND
DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF
THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE
CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS
SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY
OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO
THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS
NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE
TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE
NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY.
THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS.

FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE
GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY
THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS
THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA
AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER
DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH
COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN
REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO
DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN.
&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 755 PM EDT THURSDAY...

SEEING CONVECTION INVOF OF LYH/BLF ATTM...WITH A WEAKENING TREND
EXPECTED. LOOK FOR THE VFR CONDITIONS THIS EVENING TO BECOME MVFR
AT LEAST AT ALL SITES LATE TONIGHT...AS HIGH MOISTURE CONTENT
ALLOWS FOR SOME FOG FORMATION. EXTENT OF CLOUDINESS AND HUMID AIR
MAY LIMIT AREAL COVERAGE AND DENSITY OF FOG...SO KEPT THE FORECAST
TERMINALS MAINLY MVFR...WITH IFR OR LOWER AT LYH/BCB/LWB DUE TO
RAIN IN THE AREA AND CLIMATOLOGICALLY FAVORED THIS TIME OF YEAR.
LWB SHOULD SEE A SMALL WINDOW OF SUB IFR VSBYS.

CLOUDS INCREASE AHEAD OF THE FRONT FRIDAY WITH FOG LIFTING BY MID
MORNING. LOOKING AT COVERAGE OF SHRA/TSRA TO INCREASE IN THE WEST
VIRGINIA MOUNTAINS BY LATE MORNING THEN EAST TO THE REST OF THE
FORECAST AREA IN THE AFTN. KEPT SHRA IN THE TAF WITH VCTS AT ALL
SITES. MAINLY VFR EXCEPT SOME SUB VFR IN HEAVIER STORMS...BUT TOO
FAR OUT TO FORECAST TIMING.

HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS.
LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED.

ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN
OF SCATTERED SHOWERS AND STORMS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...SK
AVIATION...DS/WP
Hazardous weather outlook, Jun 21, 9:16 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT THU JUN 21 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-230130-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
916 PM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP ON
FRIDAY AS A COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF
THE STRONGER STORMS ON FRIDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN
THAT MAY CAUSE ISOLATED FLOODING PROBLEMS IN AREAS OF POOR
DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 7:15 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT THU JUN 21 2012

VAZ045-220000-
CAMPBELL VA-
715 PM EDT THU JUN 21 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
CENTRAL CAMPBELL COUNTY UNTIL 800 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RUSTBURG...MOVING NORTHEAST AT
5 MPH.

WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3720 7902 3714 7929 3722 7934 3733 7905
TIME...MOT...LOC 2313Z 205DEG 3KT 3724 7913
Local storm report, Jun 21, 7:31 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     5 ESE FOREST            37.33N 79.20W
06/21/2012  M61.00 MPH       CAMPBELL           VA   ASOS

            AT LYNCHBURG AIRPORT.

0623 PM     TSTM WND DMG     4 ESE FOREST            37.33N 79.22W
06/21/2012                   CAMPBELL           VA   PUBLIC

            ONE 10 INCH MAPLE BLOWN DOWN, AND SEVERAL LARGE OAKS WITH
            THEIR TOPS BLOWN OUT.

&&

WHP
Special weather statement, Jun 21, 7:44 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT THU JUN 21 2012

VAZ045>047-220030-
BUCKINGHAM VA-CAMPBELL VA-APPOMATTOX VA-
744 PM EDT THU JUN 21 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
WEST CENTRAL BUCKINGHAM...NORTHEASTERN CAMPBELL AND
NORTHWESTERN APPOMATTOX COUNTIES UNTIL 830 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RIVERVILLE...OR 4 MILES
SOUTHWEST OF BENT CREEK...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3729 7893 3743 7903 3749 7894 3750 7895
      3750 7892 3752 7889 3753 7890 3754 7887
      3754 7883 3757 7881 3759 7883 3759 7877
TIME...MOT...LOC 2342Z 199DEG 5KT 3750 7890
Local storm report, Jun 21, 8:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     4 ENE FOREST            37.40N 79.22W
06/21/2012                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            ONE LARGE TREE LIMB BLOWN DOWN ON HIGHWAY 501 NEAR
            LAKESIDE DRIVE, BLOCKING THE ROAD.

0645 PM     LIGHTNING        4 E FOREST              37.36N 79.21W
06/21/2012                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            LIGHTNING STRIKE CAUSED A SHED TO CATCH FIRE. THIS ALSO
            RESULTED IN A TEMPORARY CLOSURE OF TIMBERLAKE ROAD.

0708 PM     TSTM WND DMG     NNE LYNCHBURG CITY      37.42N 79.15W
06/21/2012                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            TREE BLOWN DOWN NEAR 300 BLOCK OF RIVERMONT AVENUE,
            BLOCKING THE ROAD.

&&

WHP
Special weather statement, Jun 21, 9:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT THU JUN 21 2012

VAZ019-WVZ045-220215-
ALLEGHANY VA-GREENBRIER WV-
918 PM EDT THU JUN 21 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
NORTHWESTERN ALLEGHANY AND EASTERN GREENBRIER
COUNTIES UNTIL 1015 PM EDT...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM RORER TO RONCEVERTE...OR ALONG A LINE EXTENDING FROM RENICK
TO LEWISBURG...AND MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3808 8030 3805 8027 3804 8021 3804 8018
      3804 8016 3806 8011 3806 8001 3779 8018
      3773 8054 3808 8032
TIME...MOT...LOC 0116Z 253DEG 15KT 3804 8029 3775 8049
Special weather statement, Jun 21, 9:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT THU JUN 21 2012

WVZ044-045-220230-
GREENBRIER WV-MONROE WV-
925 PM EDT THU JUN 21 2012

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTH CENTRAL GREENBRIER AND CENTRAL MONROE COUNTIES
 UNTIL 1030 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR UNION...MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH IS EXPECTED WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOLFCREEK AROUND 930 PM EDT.
  UNION AND LAUREL BRANCH AROUND 935 PM EDT.
  PICKAWAY AROUND 940 PM EDT.
  HOLLYWOOD AROUND 950 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3753 8045 3754 8066 3768 8066 3770 8042
TIME...MOT...LOC 0125Z 267DEG 15KT 3761 8058

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:23 PM EDTSpecial Weather StatementRNKTazewell52 min
Jun 21, 10:59 PM EDTSpecial Weather StatementRNKBath46 min
Jun 22, 12:43 PM EDTSpecial Weather StatementRNKPatrick32 min
Jun 22, 1:38 PM EDTSpecial Weather StatementRNKHenry, Patrick, Pittsylvania, City of Martinsville52 min
Jun 22, 1:55 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania55 min
Jun 22, 1:58 PM EDTSevere Thunderstorm WarningRNKBuckingham62 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania67 min
Jun 22, 2:45 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville60 min
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham50 min
Jun 22, 3:10 PM EDTSpecial Weather StatementRNKCharlotte20 min
Jun 22, 3:41 PM EDTSpecial Weather StatementRNKCharlotte34 min
Jun 22, 4:02 PM EDTSpecial Weather StatementRNKHalifax43 min
Jun 22, 4:12 PM EDTSpecial Weather StatementRNKBath33 min
Jun 22, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax30 min
Jun 22, 4:34 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem41 min
Jun 22, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Jun 22, 5:03 PM EDTSevere Thunderstorm WarningRNKRoanoke, City of Roanoke, City of Salem42 min
Jun 22, 5:12 PM EDTSpecial Weather StatementRNKBedford, Botetourt48 min
Jun 22, 5:39 PM EDTSevere Thunderstorm WarningRNKBedford66 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Buena Vista, City of Lexington63 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningRNKAmherst65 min
Jun 22, 12:32 PM EDTSpecial Weather StatementRNKWilkes58 min
Jun 22, 1:14 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes61 min
Jun 22, 2:47 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Wilkes, Yadkin73 min
Jun 22, 6:39 PM EDTSpecial Weather StatementRNKWatauga51 min
Jun 21, 9:18 PM EDTSpecial Weather StatementRNKGreenbrier57 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.